Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS Kansas City, MO

July 21, 20254 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 21, 2025, 4:37 AM CDT for 4 counties in Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 4:37 AM CDT (09:37 UTC)
Expired
Jul 21, 2025, 9:30 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, MO, Harrison County, MO, Mercer County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 164 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3196 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted.

691 
WGUS53 KEAX 210937
FFWEAX
MOC079-081-129-211-211430-
/O.NEW.KEAX.FF.W.0026.250721T0937Z-250721T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
437 AM CDT Mon Jul 21 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Grundy County in north central Missouri...
  Southeastern Harrison County in north central Missouri...
  Southwestern Mercer County in north central Missouri...
  Southwestern Sullivan County in north central Missouri...

* Until 930 AM CDT.

* At 437 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Trenton, Bethany, Spickard, Galt, Humphreys, Mount Moriah, 
  Tindall, Brimson, Osgood, Mill Grove and Modena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4040 9386 4027 9341 4004 9322 4004 9372
      4013 9376 4026 9401

FLASH FLOOD...RADAR INDICATED

$$

SAW
2 follow-up statements
561 
WGUS73 KEAX 211259
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
759 AM CDT Mon Jul 21 2025

MOC079-081-129-211-211430-
/O.CON.KEAX.FF.W.0026.000000T0000Z-250721T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grundy MO-Harrison MO-Mercer MO-Sullivan MO-
759 AM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS 
MORNING FOR GRUNDY, SOUTHEASTERN HARRISON, SOUTHWESTERN MERCER AND 
SOUTHWESTERN SULLIVAN COUNTIES...

At 759 AM CDT, Doppler radar indicated between 1.5 and 3.5 inches of 
rain have fallen. While the heaviest rainfall has pushed south of 
the warned area, additional scattered thunderstorms are possible 
during the next few hours. In Trenton, several homes reported 
basement flooding. Flooded roads are likely across the area this 
morning.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Trenton, Bethany, Spickard, Galt, Humphreys, Mount Moriah, 
  Tindall, Brimson, Osgood, Mill Grove and Modena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4040 9386 4027 9341 4004 9322 4004 9372
      4013 9376 4026 9401

FLASH FLOOD...RADAR INDICATED

$$

SAW
894 
WGUS73 KEAX 211436
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
936 AM CDT Mon Jul 21 2025

MOC079-081-129-211-211446-
/O.EXP.KEAX.FF.W.0026.000000T0000Z-250721T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grundy MO-Harrison MO-Mercer MO-Sullivan MO-
936 AM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR GRUNDY, SOUTHEASTERN 
HARRISON, SOUTHWESTERN MERCER AND SOUTHWESTERN SULLIVAN COUNTIES...

A Flood Warning has replaced all or portions of the this Flash Flood 
Warning. Please continue to use caution traveling within the flood 
warned area and heed to any water covered roads or road closures.

A Flood Watch remains in effect until 100 PM CDT for portions of 
central, north central, and northeast Missouri.

&&

LAT...LON 4040 9386 4027 9341 4004 9322 4004 9372
      4013 9376 4026 9401

$$

Curtis

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:47 AM CDT, 1 hour 50 minutes earlier. Its key messages:

  • * Flood threat continues for portions of Macon, Linn and Randolph counties early this morning. Storms capable of 1-2"/hr rates could lead to flash flooding. * Heat builds back into the region today and is expected to continue into Thursday. Excessive heat warning is in effect through Thursday south of highway 36, with a heat advisory today for northeast Kansas into northwest Missouri. Increasing confidence in the need for head headlines regionwide at least Tuesday- Thursday.
Area forecast discussion, Jul 21, 2:47 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
247 AM CDT Mon Jul 21 2025

.KEY MESSAGES...

* Flood threat continues for portions of Macon, Linn and Randolph
  counties early this morning. Storms capable of 1-2"/hr rates could
  lead to flash flooding.

* Heat builds back into the region today and is expected to
  continue into Thursday. Excessive heat warning is in effect
  through Thursday south of highway 36, with a heat advisory
  today for northeast Kansas into northwest Missouri. Increasing
  confidence in the need for head headlines regionwide at least
  Tuesday- Thursday.

&&

.DISCUSSION...
Issued at 246 AM CDT Mon Jul 21 2025

Another messy low confidence forecast this morning. Accas developed
mainly along and north of I-70 overnight. Had storm development as
far west as STJ, but were unable to sustain themselves for any
period of time west if I-35. CAMs are currently not handling the
current situation well, but appears storm development has primarily
focused along the highway 36 corridor potentially along a weak
boundary. Convection along the potential boundary may shift south
towards the I-70 corridor this morning, before lifting back to the
north as upper ridge strengthens today. RAP keeps convection going
through the morning hours today going across northern Missouri,
while the HRRR and RRFS dry out shortly after sunrise. Unlike
yesterday, don't see any features that would help aid in convective
development to the west. Atmosphere appears to be fairly weakly
capped, and NAMNEST and HRRR suggest at least the potential for an
isolated storm through at least the afternoon hours; however, the
overall expectation is that thunderstorm threat will gradually shift
north through the day as upper level ridge across the southeastern
US strengthens with heat and capping inversion building north. Clouds
and any potential storms would certainly hamper the potential for
northern Missouri to reach heat headline criteria today.

Confidence is increasing with upper level ridge building across the
region in heat headlines for the entire region Tuesday- at least
Thursday. A cold front is expected to approach from the north and
west late week, though there is some question as to whether the
front would actually make it Thursday into Friday. Models hint that
the direct feed of Gulf moisture into the central US may weaken ever
so slightly on Friday, potentially leading to a brief reprieve from
heat headlines before the ridge restrengthens some into the
weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1226 AM CDT Mon Jul 21 2025

Isolated to scatted thunderstorms capable of very heavy rain are
possible through ~15Z Monday mainly along and north of I-70.
Thereafter, the threat for thunderstorms will lift north, with
VFR and very warm muggy conditions continuing throughout much of
the week.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 9 PM CDT this evening for
     MOZ001-002-004-011>014-020>023.
     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for MOZ001>008-011>017-020>025.
     Extreme Heat Warning until 7 PM CDT Thursday for MOZ028>033-
     037>040-043>046-053-054.
     Flood Watch until 1 PM CDT this afternoon for MOZ007-008-016-
     017-024-025-032-033-040.
KS...Heat Advisory from noon today to 9 PM CDT this evening for
     KSZ025-102.
     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for KSZ025-102.
     Extreme Heat Warning until 7 PM CDT Thursday for KSZ057-060-
     103>105.

&&

DISCUSSION...BT
AVIATION...BT
Hazardous weather outlook, Jul 20, 5:06 AM CDT, 23 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Sun Jul 20 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Sun Jul 20 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Additional waves of showers and thunderstorms are expected today
  north of boundary across the region.  Stronger storms would be
  capable of very heave rainfall and gusty winds.

* Heat is expected to become more established across the region
  on Tuesday, lasting through at least Thursday.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:57 PM CDTRiver Flood WarningEAXCarroll14 hr
Jul 21, 2:16 AM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Randolph3 hr
Jul 21, 3:29 AM CDTFlash Flood WarningEAXChariton, Grundy, Linn, Livingston, Macon, Randolph6 hr
Jul 21, 4:47 AM CDTAreal Flood AdvisoryEAXChariton, Howard, Randolph5 hr
Jul 21, 5:26 AM CDTFlash Flood Warning Considerable damage threatEAXGrundy, Linn, Livingston4 hr
Jul 21, 6:11 AM CDTFlash Flood WarningEAXChariton, Linn, Livingston, Randolph3 hr
Jul 21, 6:17 AM CDTRiver Flood WarningEAXChariton, Macon8 hr
Jul 21, 6:29 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Pettis, Saline3 hr
Jul 21, 8:40 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte3 hr
Jul 21, 9:23 AM CDTFlash Flood WarningEAXCass, Jackson4 hr
Jul 21, 9:31 AM CDTAreal Flood WarningEAXChariton, Grundy, Linn, Livingston, Macon, Randolph and 1 more12 hr
Jul 21, 10:34 AM CDTRiver Flood WarningEAXJackson4 hr
Jul 21, 10:49 AM CDTRiver Flood WarningEAXJackson6 hr
Jul 21, 1:07 PM CDTAreal Flood WarningEAXCass, Jackson4 hr
Jul 21, 2:38 PM CDTExtreme Heat WarningEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more11 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.